Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 099, 21 pages      arXiv:2106.10115
Contribution to the Special Issue on Enumerative and Gauge-Theoretic Invariants in honor of Lothar Göttsche on the occasion of his 60th birthday

Quot Schemes for Kleinian Orbifolds

Alastair Craw a, Søren Gammelgaard b, Ádám Gyenge c and Balázs Szendrői b
a) Department of Mathematical Sciences, University of Bath, Claverton Down, Bath BA2 7AY, UK
b) Mathematical Institute, University of Oxford, Oxford OX2 6GG, UK
c) Alfréd Rényi Institute of Mathematics, Reáltanoda utca 13-15, 1053, Budapest, Hungary

Received June 29, 2021, in final form November 03, 2021; Published online November 10, 2021; Theorem 1.1 corrected December 06, 2021

For a finite subgroup $\Gamma\subset {\rm SL}(2,{\mathbb C})$, we identify fine moduli spaces of certain cornered quiver algebras, defined in earlier work, with orbifold Quot schemes for the Kleinian orbifold $\big[{\mathbb C}^2\!/\Gamma\big]$. We also describe the reduced schemes underlying these Quot schemes as Nakajima quiver varieties for the framed McKay quiver of $\Gamma$, taken at specific non-generic stability parameters. These schemes are therefore irreducible, normal and admit symplectic resolutions. Our results generalise our work [Algebr. Geom. 8 (2021), 680-704] on the Hilbert scheme of points on ${\mathbb C}^2/\Gamma$; we present arguments that completely bypass the ADE classification.

Key words: Quot scheme; quiver variety; Kleinian orbifold; preprojective algebra; cornering.

pdf (494 kb)   tex (30 kb)       [previous version:  pdf (494 kb)   tex (30 kb)]


  1. Auslander M., On the purity of the branch locus, Amer. J. Math. 84 (1962), 116-125.
  2. Beentjes S.V., Ricolfi A.T., Virtual counts on Quot schemes and the higher rank local DT/PT correspondence, Math. Res. Lett., to appear, arXiv:1811.09859.
  3. Bellamy G., Craw A., Birational geometry of symplectic quotient singularities, Invent. Math. 222 (2020), 399-468, arXiv:1811.09979.
  4. Bellamy G., Schedler T., Symplectic resolutions of quiver varieties, Selecta Math. (N.S.) 27 (2021), 36, 50 pages, arXiv:1602.00164.
  5. Bourbaki N., Lie groups and Lie algebras. Chapters 4-6, Elements of Mathematics (Berlin), Springer-Verlag, Berlin, 2002.
  6. Buchweitz R.-O., From Platonic solids to preprojective algebras via the McKay correspondence, in Oberwolfach Jahresbericht, Mathematisches Forschungsinstitut Oberwolfach, 2012, 18-28, available at
  7. Craw A., Gammelgaard S., Gyenge Á., Szendrői B., Punctual Hilbert schemes for Kleinian singularities as quiver varieties, Algebr. Geom. 8 (2021), 680-704, arXiv:1910.13420.
  8. Craw A., Ito Y., Karmazyn J., Multigraded linear series and recollement, Math. Z. 289 (2018), 535-565, arXiv:1701.01679.
  9. Crawley-Boevey W., Holland M.P., Noncommutative deformations of Kleinian singularities, Duke Math. J. 92 (1998), 605-635.
  10. DeHority S., Affinizations of Lorentzian Kac-Moody algebras and Hilbert schemes of points on $K3$ surfaces, arXiv:2007.04953.
  11. Goodman R., Wallach N.R., Symmetry, representations, and invariants, Graduate Texts in Mathematics, Vol. 255, Springer, Dordrecht, 2009.
  12. Gyenge Á., Némethi A., Szendrői B., Euler characteristics of Hilbert schemes of points on surfaces with simple singularities, Int. Math. Res. Not. 2017 (2017), 4152-4159, arXiv:1512.06844.
  13. Gyenge Á., Némethi A., Szendrői B., Euler characteristics of Hilbert schemes of points on simple surface singularities, Eur. J. Math. 4 (2018), 439-524, arXiv:1512.06848.
  14. Hartshorne R., Algebraic geometry, Graduate Texts in Mathematics, Vol. 52, Springer-Verlag, New York - Heidelberg, 1977.
  15. King A.D., Moduli of representations of finite-dimensional algebras, Quart. J. Math. Oxford 45 (1994), 515-530.
  16. Kuznetsov A., Quiver varieties and Hilbert schemes, Mosc. Math. J. 7 (2007), 673-697, arXiv:math.AG/0111092.
  17. Leuschke G.J., Wiegand R., Cohen-Macaulay representations, Mathematical Surveys and Monographs, Vol. 181, Amer. Math. Soc., Providence, RI, 2012.
  18. McKay J., Graphs, singularities, and finite groups, in The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), Proc. Sympos. Pure Math., Vol. 37, Amer. Math. Soc., Providence, R.I., 1980, 183-186.
  19. Nakajima H., Instantons on ALE spaces, quiver varieties, and Kac-Moody algebras, Duke Math. J. 76 (1994), 365-416.
  20. Nakajima H., Quiver varieties and Kac-Moody algebras, Duke Math. J. 91 (1998), 515-560.
  21. Nakajima H., Geometric construction of representations of affine algebras, in Proceedings of the International Congress of Mathematicians, Vol. I (Beijing, 2002), Higher Ed. Press, Beijing, 2002, 423-438.
  22. Nakajima H., Quiver varieties and branching, SIGMA 5 (2009), 003, 37 pages, arXiv:0809.2605.
  23. Reiten I., Van den Bergh M., Two-dimensional tame and maximal orders of finite representation type, Mem. Amer. Math. Soc. 80 (1989), viii+72 pages.
  24. Rosenfeld B., Geometry of Lie groups, Mathematics and its Applications, Vol. 393, Kluwer Academic Publishers Group, Dordrecht, 1997.
  25. Savage A., Tingley P., Quiver Grassmannians, quiver varieties and the preprojective algebra, Pacific J. Math. 251 (2011), 393-429, arXiv:0909.3746.

Previous article  Next article  Contents of Volume 17 (2021)